Alert archive / Montana / High Wind Watches in 2021

High Wind Watch 6, NWS Glasgow, MT

November 24, 2021Phillips County, Montana

NWS Glasgow, MT issued this high wind watch at Nov 24, 2021, 3:19 PM MST for Phillips County, Montana. It took effect at Nov 25, 2021, 2:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 24, 2021, 3:19 PM MST (22:19 UTC)
In effect from
Nov 25, 2021, 2:00 PM MST
Expired
Nov 25, 2021, 2:31 AM MST
In force
Issued by
NWS Glasgow, MT

County Phillips County, MT

The radar

The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2021-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2021-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

074 
WWUS75 KGGW 242219
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
319 PM MST Wed Nov 24 2021

MTZ060-250630-
/O.NEW.KGGW.HW.A.0006.211125T2100Z-211126T1800Z/
Southwest Phillips-
Including the city of Zortman
319 PM MST Wed Nov 24 2021

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY MORNING...

* WHAT...West winds 20 to 30 mph with gusts up to 60 mph 
  possible.

* WHERE...Southwest Phillips County.

* WHEN...From Thursday afternoon through Friday morning.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...US-191 and MT-66 will be impacted by strong
  crosswinds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
1 follow-up statement
683 
WWUS75 KGGW 250931
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
231 AM MST Thu Nov 25 2021

MTZ060-260000-
/O.UPG.KGGW.HW.A.0006.211125T2100Z-211126T1800Z/
/O.NEW.KGGW.HW.W.0009.211125T2100Z-211126T1800Z/
Southwest Phillips-
Including the city of Zortman
231 AM MST Thu Nov 25 2021

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM
MST FRIDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Southwest Phillips County.

* WHEN...From 2 PM this afternoon to 11 AM MST Friday.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles.

* ADDITIONAL DETAILS...US 191 and MT 66 will be impacted by
  dangerous crosswinds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

MTZ016-017-021>023-260000-
/O.NEW.KGGW.LW.Y.0052.211125T1800Z-211127T1100Z/
Central and Southeast Phillips-Central and Southern Valley-
Petroleum-Garfield-McCone-
Including the city of Fort Peck
231 AM MST Thu Nov 25 2021

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 AM
MST SATURDAY FOR FORT PECK LAKE...

* WHAT...West winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Fort Peck Lake.

* WHEN...From 11 AM this morning to 4 AM MST Saturday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind watch went out at Nov 24, 2:32 PM MST, 47 minutes earlier.

Area forecast discussion, Nov 24, 2:32 PM MST, 47 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
232 PM MST Wed Nov 24 2021

.DISCUSSION...
...Gusty winds will impact the region Thursday afternoon through
early Saturday morning...

Short term (tonight through Friday night)...
A warm front lifts through the region overnight tonight. Low
temperatures should occur this evening, with steady or slowly
rising temperatures expected overnight. Winds should begin to pick
up late in the day tomorrow and stay up overnight tomorrow night
into Friday morning. Just off the surface, 850mb winds will peak
around 60kts Thursday evening and overnight, which should be able
to translate down to the surface in the higher elevations of the
Little Rockies. As a result, went ahead and issued a High Wind
Watch for Southwest Phillips County, which is typically more
wind-proned to begin with (in large part due to its elevation).
It'll be breezy on Fort Peck Lake, but looks like it'll stay just
below Lake Wind Advisory criteria until Friday afternoon and
Friday night (an issue for hunters that like to commute across the
lake in the wee hours). With the warmer airmass in place, it'll
feel considerably warmer than today as well both days, especially
Friday.

Longer term (Saturday and beyond)...
Upper level ridging will continue to be the dominant feature
impacting the region's weather, with no precipitation expected.
The ridging and the warmth should peak on Sunday, when we will
have the greatest potential to reach record highs in some spots
(KOLF is forecast to hit 61, with a record of 61 set in 1998; KJDN
is forecast to hit 67, with a record of 64 set in 2017; Malta is
forecast to reach 63, with a current record of 60 set in 2011;
Fort Peck is forecast to hit 60, with a current record of 60 set
in 1998; Circle is forecast to hit 62, with a current record of 55
set in 2017). The ridge begins to flatten a bit come early next
week, which will allow temperatures to moderate some but remain
well above seasonal norms.

97

&&

.AVIATION...
UPDATED: 2120Z

FLIGHT CONDITIONS: VFR.

LLWS: Potential for some on Thursday morning at all TAF sites
about 2kft AGL from the W around 35 kts.

WINDS: becoming light and variable through the evening. S-SW 5-15
kts overnight through Thursday morning, then SW 10-20 kts
Thursday afternoon and evening.

SYNOPSIS: A warm front will lift through the area overnight
tonight into Thursday, bringing shifting winds with it.

97

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Thursday afternoon through Friday morning
for Southwest Phillips.

&&

weather.gov/glasgow

Nearby

High Wind Watches in Montana, 2021Every high wind watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.